MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 8-18" (45CM) 1 VIO; SUTURES - ABSORBABLE

ETHICON INC. PDS II SUTURE 8-18" (45CM) 1 VIO; SUTURES - ABSORBABLE
Catalog Number ZB741
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? is it known how the wound dehisced? did the suture pull out of the tissue? did the suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that precipitated this event? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure, if applicable.Other relevant patient history/concomitant medications? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty (tka) on an unknown date and suture was used.Post-op, at the wards/icu, wound dehiscence occurred after the surgery.At this time, it is unknown how many days later it occurred.The fascia was the area of dehiscence.No sample will be returned.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Age: unk.Gender: unk.Weight: unk.Bmi: unk.Date of index surgical procedure? unk.On what tissue was the suture used? fascial tissue.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk.How was the suture placed (interrupted or continuous)? unk.How was the suture originally tied (multiple knots, square knot, etc.)? unk.Is it known how the wound dehisced? wound dehiscence occurred postoperatively, involving fascial separation.The exact mechanism is under investigation.Did the suture pull out of the tissue? unk.Did the suture break? if so, where was the break noted (termination, middle, end)? unk.Were there any patient stress factors that precipitated this event? unk.Onset date/time of dehiscence? (# post op days) unk (under investigation) how was the dehiscence managed? unk.Please describe any surgical intervention required for the wound dehiscence including date and findings.Unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unk.Please describe the appearance of the suture during the second procedure, if applicable.Unk.Other relevant patient history/concomitant medications? unk.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Unk.Does the patient have a known allergic history to any medical devices, food and/or medication? unk.Was allergy testing performed? if so, please describe with results.Unk.Are there any photos available? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician raised the possibility of an allergic reaction to pds suture material and inquired whether allergic reactions are known to occur with pds.What is the patient's current status? unk.Lot number? unk.Surgeon¿s name? unk.The sales rep tried to obtain additional information but wasn't able to.

Brand Name
PDS II SUTURE 8-18" (45CM) 1 VIO
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23062254
Report Number2210968-2025-10529
Device Sequence Number10044083
Product Code NEW
UDI-Device Identifier10705031461741
UDI-Public10705031461741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZB741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown